The following are excerpts from the newsletter
- Confusion reported between "ritonavir" (Norvir®) and "Retrovir®"
- Unintended doubling of levothyroxine dose
- Patient dies after chewing Cardizem CD®
- Topical lidocaine anesthesia death
- Safety Briefs:
- FDA recently warned prescribers that Ultram®(tramadol
HCL) can cause addiction in certain patients.
- The labeling for lindane (Kwell®, gamma benzene hexachloride)
warns about neurotoxicity of the drug, especially in
- A live satellite teleconference on final medical device
reporting regulations will be held by FDA on May 7,
1996, from 1 PM to 4 PM
- Due to a dispute with a contractor that enters data
into MEDLINE, the General Services Administration has
suspended work on the entry of new citations to National
Library of Medicine databases.
- Along with his employer, a pharmacist who accidentally
dispensed Roxanol (morphine) liquid instead of meperidine
liquid to an 8 year-old girl who died, has agreed to
pay the family a $1.7 million settlement.
- Drug name with HS suffix may cause confusion.... HS--
half-strength or at bedtime?
April 24, 1996
- KCL in floor stock? Be ready for accidental IV potassium
- AIDS drugs proliferation creating name confusion
- Be Aware of Interactions with Protease Inhibitors
- Safety Briefs:
- q 10o misinterpreted as every 10 minutes. Since there
is no telling how certain symbols might be interpreted,
for clarification reasons they should be avoided when
- An insulin-heparin mix-up was reported in which the
order for heparin was accidentally entered as insulin
due to a mental slip
- Solopak changes packaging of hydroxyzine and gentamicin
to help allay confusion.
- Lanoxin® tablets now available in additional strengths.
- How do physicians react to their own medical errors?
- Need a quick contact for answers to JC questions?
- WARNING!: Tell ophthalmologists about potential confusion
between VEXOL ophthalmic drops (rimexolone), a steroid
eye prep by Alcon, and VOSOL otic drops (acetic acid).